Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Lake Charles, LA

June 19, 2006Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 19, 2006, 7:48 AM CDT for Calcasieu Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2006, 7:48 AM CDT (12:48 UTC)
Expired
Jun 19, 2006, 10:45 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:01 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 19, 4:01 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 AM CDT MON JUN 19 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEING PRODUCED OVER SOUTHEAST TEXAS
INTO CENTRAL AND SOUTHWEST LOUISIANA EARLY THIS MORNING NEAR A MID
TO UPPER LEVEL LOW OVER THE LOWER SABINE RIVER. THIS LOW IS
SUPPOSED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY. NUMEROUS
SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINS POSSIBLE WILL OCCUR
OVER SOUTHEAST TEXAS INTO WEST-CENTRAL AND SOUTHWEST LOUISIANA
TODAY NEAR/EAST OF THIS LOW. A FLOOD WATCH WILL BE ISSUED SHORTLY.
CHANCES OF RAIN WILL BE LOWER OVER THE EASTERN PARTS OF THE AREA
OUT OF REACH OF THE LOW. TONIGHT...THE LOW IS PROGGED TO
ACCELERATE SOUTHWEST TO NEAR THE LOWER TEXAS COAST...DIMINISHING
THE CHANCES OF RAIN OVER THE FORECAST AREA. BEYOND THAT THERE WILL
BE SMALL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH MONDAY.

&&

.AVIATION...
VFR CEILINGS AWAY FROM THUNDERSTORMS.

&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY WESTERN PARTS OF AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  74  91  75 /  60  30  30  10
KBPT  84  75  90  75 /  80  50  40  10
KAEX  90  70  94  73 /  40  10  20  10
KLFT  90  73  93  74 /  40  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: ALLEN...
     BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON DAVIS...AND
     VERNON.

TX...FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: HARDIN...
     JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

&&
Hazardous weather outlook, Jun 19, 4:42 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CDT MON JUN 19 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-200945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
442 AM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT THROUGH 7 PM THIS EVENING FOR SOUTHEAST
TEXAS...WEST-CENTRAL AND SOUTHWEST LOUISIANA. A SLOW MOVING UPPER
LEVEL LOW PROGGED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS COULD
PRODUCE FLOOD PRODUCING RAINS IN THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM
SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION
AND WARNING TODAY AND TONIGHT. THE PRIMARY CONCERN WILL BE
FLOODING.

In the hours before

Local storm report, Jun 19, 5:51 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     FLOOD            SULPHUR                 30.23N 93.36W
06/19/2006                   CALCASIEU          LA   PUBLIC

            HOUSE ON TAMMY DRIVE HAD WATER IN ALL ROOMS.

0523 AM     FLOOD            LAKE CHARLES            30.21N 93.20W
06/19/2006                   CALCASIEU          LA   PUBLIC

            FLOODED HOUSES IN THE VILLAGE SUBDIVISION NEAR THE
            HIGHWAY 14 SOUTH WALMART.

&&

LSPARKS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:13 AM CDTFlood WatchLCHAllen, Beauregard, Vernon33 hr
Jun 19, 4:51 AM CDTFlash Flood WarningLCHCalcasieu3 hr
Jun 19, 8:42 AM CDTSpecial Marine WarningLCH63 min
Jun 19, 11:30 AM CDTSevere Thunderstorm WarningLCHAcadia60 min
Jun 19, 1:40 PM CDTSevere Thunderstorm WarningLCHSaint Martin65 min
Jun 19, 6:17 PM CDTSevere Thunderstorm WarningLCHAvoyelles43 min
Jun 19, 6:58 PM CDTSevere Thunderstorm WarningLCHAvoyelles32 min
Jun 19, 6:11 AM CDTFlash Flood WarningLCHOrange3 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.